Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 21, 2015, 5:24 AM EDT. It took effect at Jul 21, 2015, 8:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2015, 5:24 AM EDT (09:24 UTC)
- In effect from
- Jul 21, 2015, 8:00 AM EDT
- Expired
- Jul 21, 2015, 10:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
394 WHUS42 KMHX 210924 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 AM EDT TUE JUL 21 2015 ...HIGH RISK OF RIP CURRENTS SOUTH OF CAPE HATTERAS THIS AFTERNOON AND EARLY EVENING... .STRONG SOUTHWEST FLOW WILL LEAD TO A HIGH RISK OF RIP CURRENTS TODAY. NCZ095-098-103-212130- /O.NEW.KMHX.BH.S.0011.150721T1200Z-150722T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE- 524 AM EDT TUE JUL 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE BETWEEN 530 AND 600 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
1 follow-up statement
087 WHUS42 KMHX 211430 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1030 AM EDT TUE JUL 21 2015 NCZ095-098-103-211530- /O.CAN.KMHX.BH.S.0011.000000T0000Z-150722T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE- 1030 AM EDT TUE JUL 21 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 4:54 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 21, 4:54 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 AM EDT TUE JUL 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH TONIGHT FROM THE NORTHWEST AND
BECOME STATIONARY ACROSS SOUTHERN SECTIONS. FRONT WILL PUSH SOUTH
ON FRIDAY AS HIGH PRESSURE WILL PASS TO THE NORTH THIS WEEKEND.
&&
.NEAR TERM /TODAY/...
AS OF 345 AM TUE...A COLD FRONT WILL BE PUSHING SOUTH FROM THE
NORTHWEST TODAY AS AN UPPER TROF AXIS SWINGS THROUGH THE GREAT
LAKE REGION. AS THE COLD FRONT APPROACHES THE AREA...IT WILL
INTERACT WITH THE PERSISTENT INLAND TROF AND CREATE BETTER
COVERAGE FOR AFTERNOON SHOWERS/THUNDERSTORMS DURING PEAK HEATING
AND UNSTABLE CONDITIONS.
ANOTHER HOT AND HUMID DAY. EXPECT MAX TEMPS TO BE MID/UPPER 90S
INLAND AND LOW 90S COAST. THIS HAVE HAS MEET THE HEAT ADVISORY
ACROSS THE AREA EXPECT FOR OUTER BANK HYDE AS HEAT INDICES ARE
FORECAST TO BE AROUND 105-109.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
AS OF 345 AM TUE...SCATTERED SHOWERS/THUNDERSTORMS SHOULD
DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING. THE COLD
FRONT WILL MOVE INTO EASTERN NC TONIGHT AND CROSS THE AREA BY
WEDNESDAY MORNING. WARM AND MUGGY CONDITIONS EXPECTED TONIGHT WITH
LOWS FROM THE MID 70S INLAND TO THE UPPER 70S ON THE COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 115 AM TUE...MODELS IN GOOD AGREEMENT THROUGH THE REMAINDER OF
THE WORKWEEK AT THE SURFACE AND ALOFT. MAINLY ZONAL FLOW WITH A
SERIES OF WEAK IMPULSE MOVING THROUGH THE FLOW ALOFT THROUGH THE
WEEK. FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA WEDNESDAY MORNING.
DEPENDING ON THE SPEED OF THE FEATURES...MAY HAVE A FEW LINGERING
SHOWERS AROUND SUNRISE. WITH WEAK FLOW ALOFT...FRONT WONT DROP TOO
FAR SOUTH OF THE AREA. AS WEAK IMPULSE MOVES THROUGH THE FLOW
ALOFT...A WAVE WILL FORM ON THE FRONT. INCREASING PRECIPITATION
CHANCES DURING THE AFTERNOON FROM SOUTH TO NORTH. WILL HAVE RELIEF
FROM THE ABOVE NORMAL TEMPERATURES DURING THE FIRST PART OF THE WEEK
AS SURFACE FLOW BECOMES NORTH AND NORTHEASTERLY BEHIND THE FRONT.
SURFACE WAVE WILL CONTINUE OVER SOUTHERN NORTH CAROLINA INTO FRIDAY
WITH FRONT JUST SOUTH OF THE FORECAST AREA. FLOW ALOFT WILL START TO
AMPLIFY THE LAST HALF OF THE WEEK AS MID LEVEL RIDGE BUILDS OVER THE
CENTRAL PART OF THE COUNTRY. WILL SEE PRECIPITATION CHANCES
INCREASING OVER THE AREA WEDNESDAY NIGHT...WITH HIGHEST CHANCES OVER
THE SOUTHERN HALF OF THE FORECAST AREA...NEAR THE SURFACE FRONT.
THIS TREND WILL CONTINUE INTO THURSDAY.
SURFACE WAVE LIFTS NORTHEAST OF THE AREA THURSDAY NIGHT WITH
DECREASING PRECIPITATION CHANCES AS MIDLEVEL IMPULSE MOVES OFFSHORE.
MAIN PIECE OF ENERGY WILL PULL TROUGH THROUGH THE AREA FRIDAY NIGHT.
WILL HAVE DIMINISHING CHANCES OF PRECIPITATION FRIDAY NIGHT WITH
A RETURN TO DIURNAL TYPE PRECIPITATION CHANCES OVER THE WEEKEND
AND INTO MONDAY.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 06Z WED/...
AS OF 120 AM TUE...VFR CONDITIONS WILL MAINLY DOMINATE THE TAF
PERIOD...EXCEPT FOR THE EARLY MORNING HOURS. MVFR CONDITIONS ARE
POSSIBLE FOR PATCHY FOG IN THE AREAS WHERE IT RAINED LAST NIGHT.
FORECAST SOUNDINGS INDICATE HIGH BOUNDARY LAYER RH OVERNIGHT BUT
A LIGHT SOUTHWEST WIND SHOULD KEEP ATMOSPHERE SOMEWHAT MIXED THUS
NOT EXPECTING SIG FOG DVLPMT. THERE WILL BE BETTER COVERAGE OF
AFTERNOON CONVECTION FORECAST TUESDAY AS A FRONT APPROACHES FROM
THE NORTHWEST. SOUTHWEST WINDS AROUND 5 KNOTS OVERNIGHT THEN
INCREASING TO 10-15 WITH GUSTS UP TO 20 KNOTS TUESDAY AFTERNOON.
LONG TERM /WEDNESDAY THROUGH SAT/
AS OF 122 AM TUE...MAINLY VFR THROUGH THE FORECAST PERIOD...WITH
THE EXCEPTION OF SUB VFR CONDITIONS ASSOCIATED WITH SCATTERED
SHOWERS AND THUNDERSTORMS. A FRONTAL BOUNDARY WILL MOVE THROUGH
THE AREA WEDNESDAY MORNING. DIMINISHING CHANCES OF SHOWERS AFTER
SUNRISE...WITH AN INCREASE AGAIN DURING THE AFTERNOON HOURS AS A
WAVE FORMS ALONG THE FRONT SOUTH OF THE AREA. SURFACE LOW LIFTS
OUT OF THE ARA THURSDAY NIGHT WITH DECREASING PRECIPITATION
CHANCES. EXPECT DIURNAL TYPE PRECIPITATION FRIDAY AND SATURDAY.
&&
.MARINE...
SHORT TERM /TODAY/
AS OF 345 AM TUE...SOUTHWEST WINDS 15-20 KNOTS INCREASING TO 20
TO 25 KNOTS THIS EVENING SOUTH OF OREGON INLET...WITH WINDS NORTH
OF OREGON INLET REMAINING 10-20 KNOTS AS GRADIENT TIGHTENS UP
AHEAD OF APPROACHING FRONT TO THE NORTHWEST. SEAS WILL BE 3 TO 5
FEET WITH THE OUTER PORTIONS 4 TO 6 FEET TODAY AND BUILDING
TONIGHT 5 TO 7 FEET MAINLY SOUTH OF CAPE HATTERAS. SMALL CRAFT
ADVISORY IS IN EFFECT SOUTH OF CAPE HATTERAS TODAY AND ADDED SOUTH
OF OREGON INLET STARTING AT 18Z TODAY. THE COLD FRONT WILL MOVE
PUSH THROUGH LATE TONIGHT AND SHALL OVER THE COASTAL WATERS
WEDNESDAY MORNING.
LONG TERM /WEDNESDAY THROUGH SATURDAY/ AS OF
138 AM TUE...SURFACE FRONT WILL MOVE THROUGH THE NORTH CAROLINA
COASTAL WATERS WEDNESDAY MORNING...THEN STALL JUST SOUTH OF THE
AREA. NORTH AND NORTHEASTERLY FLOW OVER THE WATERS DURING THE DAY
WEDNESDAY WILL BE INFLUENCED BY A WAVE THAT IS EXPECTED TO FORM
ALONG THE FRONT. WIND WILL DEPEND ON WHERE THE LOW SETS UP
WEDNESDAY AND WEDNESDAY NIGHT. AM EXPECTING WIND TO BECOME
SOUTHEASTERLY DURING THE NIGHT WEDNESDAY NIGHT...SOUTHERLY ON
THURSDAY...BUT BECOMING VARIABLE THURSDAY AFTERNOON AS LOW MOVES
THROUGH THE WATERS. FLOW EXPECTED TO BECOME NORTHEASTERLY AGAIN ON
FRIDAY AS LOW MOVES EAST OF THE WATERS. GRADIENT WILL REMAIN LOOSE
THROUGH THE PERIOD FOR SPEEDS GENERALLY 10 TO 15 KNOTS. MAY SEE AN
INCREASE IN SPEEDS AS GRADIENT TIGHTENS BEHIND THE DEPARTING LOW
PRESSURE FRIDAY MORNING...15 TO 20 KNOTS. SEAS WILL GENERALLY BE 3
TO 5 FEET. HIGH PRESSURE WILL BUILD OVER THE WATERS SATURDAY FOR
LIGHT NORTHEASTERLY FLOW AND SEAS 2 TO 4 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NCZ029-044>047-079>081-090>095-098-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ154-156-
158.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EDT
WEDNESDAY FOR AMZ152.
&&
SYNOPSIS...BM
NEAR TERM...BM
SHORT TERM...BM
LONG TERM...CCG
AVIATION...CCG/BM
MARINE...CCG/BMHazardous weather outlook, Jul 20, 7:26 PM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 726 PM EDT MON JUL 20 2015 NCZ095-098-103-212330- CARTERET-ONSLOW-OUTER BANKS DARE- 726 PM EDT MON JUL 20 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-212330- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 726 PM EDT MON JUL 20 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-212330- OUTER BANKS HYDE- 726 PM EDT MON JUL 20 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 47 min |
| Jul 20, 10:34 PM EDT | Special Weather Statement | MHX | Currituck | 26 min |
| Jul 21, 5:41 PM EDT | Special Weather Statement | MHX | Beaufort | 64 min |
| Jul 21, 6:52 PM EDT | Special Weather Statement | MHX | Hyde | 23 min |
| Jul 21, 7:22 PM EDT | Special Weather Statement | MHX | Beaufort, Martin, Pitt | 53 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | MHX | Hyde | 25 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.